Alert archive / Hawaii / High Wind Warnings in 2014

High Wind Warning 8, NWS Honolulu, HI

February 28, 2014Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 28, 2014, 7:17 PM HST for Hawaii County, Hawaii. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2014, 7:17 PM HST (05:17 UTC)
Expired
Mar 4, 2014, 3:38 AM HST
In force
3 days
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 5.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2014-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2014-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWHW70 PHFO 010517
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
717 PM HST FRI FEB 28 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 SM HST 
SATURDAY...

.VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS
AHEAD OF AN INCOMING WEATHER SYSTEM.

HIZ028-011600-
/O.UPG.PHFO.WI.Y.0012.000000T0000Z-140301T1600Z/
/O.NEW.PHFO.HW.W.0008.140301T0517Z-140301T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
717 PM HST FRI FEB 28 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST 50 TO 60 MPH WITH HIGHER GUSTS.

* TIMING...THROUGH SATURDAY 6 AM HST.

* IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL
  TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD
BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

REYNES
9 follow-up statements
620 
WWHW70 PHFO 010525
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
725 PM HST FRI FEB 28 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 HST
SATURDAY...

.VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS
AHEAD OF AN INCOMING WEATHER SYSTEM.

HIZ028-011600-
/O.CON.PHFO.HW.W.0008.000000T0000Z-140301T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
725 PM HST FRI FEB 28 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...WEST 35 TO 55 MPH WITH HIGHER GUSTS.

* TIMING...THROUGH SATURDAY 6 AM HST.

* IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. 
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

REYNES
652 
WWHW70 PHFO 010529
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
729 PM HST FRI FEB 28 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 AM HST
SATURDAY...

.VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS
AHEAD OF AN INCOMING WEATHER SYSTEM.

HIZ028-011600-
/O.CON.PHFO.HW.W.0008.000000T0000Z-140301T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
729 PM HST FRI FEB 28 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...WEST 35 TO 55 MPH WITH HIGHER GUSTS.

* TIMING...THROUGH SATURDAY 6 AM HST.

* IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. 
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$


REYNES
466 
WWHW70 PHFO 011304
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
304 AM HST SAT MAR 1 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS NOW UNTIL 6 PM 
HST THIS EVENING...

.VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS
AHEAD OF AN INCOMING COLD FRONT.

HIZ028-020215-
/O.EXT.PHFO.HW.W.0008.000000T0000Z-140302T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
304 AM HST SAT MAR 1 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...WEST 50 TO 60 MPH WITH HIGHER GUSTS.


* TIMING...THROUGH 6 PM HST THIS EVENING.

* IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. 
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

REYNES
825 
WWHW70 PHFO 020109
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
309 PM HST SAT MAR 1 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 AM
MONDAY...

.VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS
ASSOCIATED WITH AN INCOMING COLD FRONT AND UPPER TROUGH.

HIZ028-021415-
/O.EXT.PHFO.HW.W.0008.000000T0000Z-140303T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
309 PM HST SAT MAR 1 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...WEST 50 TO 70 MPH WITH LOCALIZED GUSTS OVER 80 MPH.

* TIMING...THROUGH 6 AM HST MONDAY MORNING.

* IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. 
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

FOSTER
594 
WWHW70 PHFO 021334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST SUN MAR 2 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 AM
MONDAY...

.VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS
ASSOCIATED WITH AN INCOMING COLD FRONT AND UPPER TROUGH.

HIZ028-030245-
/O.CON.PHFO.HW.W.0008.000000T0000Z-140303T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
334 AM HST SUN MAR 2 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...WEST 45 TO 75 MPH WITH LOCALIZED GUSTS OVER 80 MPH.

* TIMING...THROUGH 6 AM HST MONDAY MORNING.

* IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. 
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$
POWELL
487 
WWHW70 PHFO 030133
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST SUN MAR 2 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH MONDAY
AFTERNOON... 

.WINDS ACROSS THE SUMMITS HAVE WEAKENED TEMPORARILY...BUT WILL
STRENGTHEN QUICKLY OVERNIGHT AS AN UPPER LEVEL TROUGH APPROACHES
THE BIG ISLAND. 

HIZ028-031445-
/O.EXT.PHFO.HW.W.0008.000000T0000Z-140304T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
333 PM HST SUN MAR 2 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS...WEST 50 TO 75 MPH WITH LOCALIZED GUSTS OVER 85 MPH.

* TIMING...WIND STRENGTHENING TONIGHT AND CONTINUING THROUGH
  MONDAY.

* IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. 
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

BRAVENDER
935 
WWHW70 PHFO 031322
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 AM HST MON MAR 3 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON...

.WINDS ACROSS THE SUMMITS WILL REMAIN AT OR ABOVE WARNING LEVEL AS
AN UPPER LEVEL TROUGH APPROACHES THE BIG ISLAND.

HIZ028-040230-
/O.CON.PHFO.HW.W.0008.000000T0000Z-140304T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
322 AM HST MON MAR 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...WEST 50 TO 75 MPH WITH LOCALIZED GUSTS OVER 85 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. 
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$
POWELL
288 
WWHW70 PHFO 040127
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST MON MAR 3 2014

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH THIS
AFTERNOON...

.WINDS ACROSS THE BIG ISLAND SUMMITS WILL REMAINS AT OR ABOVE
WARNING LEVEL DURING THE OVERNIGHT HOURS ALTHOUGH THEY WILL BE
BECOMING WEAKER.

HIZ028-041430-
/O.EXT.PHFO.HW.W.0008.000000T0000Z-140304T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
327 PM HST MON MAR 3 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...WEST 55 TO 65 MPH WITH LOCALIZED GUSTS OVER 80 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL
  WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. 

&&

$$
LAU
362 
WWHW70 PHFO 041338
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST TUE MAR 4 2014


HIZ028-042200-
/O.CAN.PHFO.HW.W.0008.000000T0000Z-140304T1600Z/
/O.NEW.PHFO.WI.Y.0013.140304T1338Z-140304T2200Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
338 AM HST TUE MAR 4 2014

...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...WEST 40 TO 50 MPH WITH LOCALIZED GUSTS UP TO 65 MPH.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY INDICATES STRONG WINDS ARE EXPECTED. MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 28, 4:00 PM HST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 28, 4:00 PM HST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST FRI FEB 28 2014

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE NORTHWEST WILL REACH KAUAI LATE
TONIGHT...THEN ADVANCE SOUTHEAST DOWN THE ISLAND CHAIN THROUGH LATE
SUNDAY. SOUTHERLY WINDS WILL SHIFT TO NORTHWESTERLIES AFTER FRONTAL
PASSAGE. THE POTENTIAL FOR HEAVY RAINFALL IS HIGHEST SUNDAY WHEN THE
FRONT IS FORECAST TO REACH THE EASTERN ISLANDS. NORTHEAST WINDS WITH
DRIER CONDITIONS WILL RETURN EARLY NEXT WEEK.

&&

.DISCUSSION...
SOUTHERLY WINDS PREVAIL OVER THE ISLANDS THIS AFTERNOON AS AN
APPROACHING COLD FRONT FROM THE NORTHWEST ADVANCES CLOSER TO THE
STATE. THIS INCOMING FRONT HAS REACHED THE BUOY FAR NORTHWEST OF THE
ISLANDS EARLIER THIS AFTERNOON...AS INDICATED BY THE REPORTED WIND
SHIFT. THEREFORE THE FRONT IS STILL ON TRACK TO REACH KAUAI LATER
TONIGHT...BRINGING INCREASING CLOUDS AND SHOWERS TO THAT ISLAND.

THERE IS ALSO A PATCH OF PREFRONTAL CLOUDS DEVELOPED ACROSS THE
MAUI COUNTY THIS AFTERNOON...BRINGING SOME SHOWERS. THESE SHOWERS
ARE SOMEWHAT LIMITED AT THIS TIME...AS THE AIR MASS AHEAD OF THE
FRONT IS RATHER STABLE. BUT AS THE FRONT EDGES CLOSER TO THE
STATE...MORE LOW CLOUDS AND SHOWERS MAY DEVELOP OVER OAHU AND MAUI
COUNTY. AS THE AIR MASS SLOWLY BECOMES MORE UNSTABLE IN THE ISLAND
VICINITY...HEAVIER SHOWERS MAY DEVELOP AS WELL.

THE MODELS ARE IN GENERAL AGREEMENT ON THE EVOLUTION OF THE FRONT
OVER THE ISLANDS. AGAIN...THIS FRONT WILL REACH KAUAI TONIGHT THEN
ADVANCES ACROSS OAHU AND MAUI COUNTY THROUGH SATURDAY...REACHING THE
BIG ISLAND LATE SATURDAY INTO SUNDAY. THE FRONTAL ADVANCEMENT WILL
SLOW SOMEWHAT WHEN IT REACHES THE EASTERN ISLANDS. THE MAIN LOW
PRESSURE SYSTEM THAT THIS FRONT IS ASSOCIATED WITH WILL BE LIFTING
NORTH AT THE SAME TIME. THEREFORE MUCH OF THE DYNAMICS ASSOCIATED
WITH THE SYSTEM WILL STAY NORTH OF THE ISLANDS. ON THE OTHER
HAND...AS THE FRONT SLOWS DOWN...FRONTAL MOISTURE WILL CERTAINLY
BRING ANOTHER ROUND OF WET WEATHER TO THE STATE...ESPECIALLY THE
EASTERN ISLANDS. STILL BELIEVE THE DEVELOPING WEATHER SITUATION DOES
NOT WARRANT A FLOOD WATCH AT THIS TIME...THOUGH LOCALLY HEAVY
RAINFALL MAY OCCUR.

THIS FRONT WILL SLOWLY DISSIPATE EARLY NEXT WEEK...WITH NORTHERLY
WINDS RETURNING TO THE STATE AS WELL. MOISTURE FROM THE DISSIPATED
FRONT MAY LINGER IN THE ISLAND VICINITY...BRINGING SOME SHOWERS TO
THE WINDWARD AREAS. EASTERLY TRADE WINDS WILL RETURN TO THE ISLANDS
BY THE MIDDLE OF NEXT WEEK. LATEST MODELS DIVERGE SOMEWHAT AGAIN IN
THE EXTENDED PERIOD...WITH GFS HOLDING ON TO TRADE WINDS OVER THE
ISLANDS A LITTLE LONGER THAN THE EUROPEAN MODEL. ON THE OTHER
HAND...BOTH MODELS DO INDICATE ANOTHER WEAK WEATHER SYSTEM MAY
AFFECT THE ISLANDS ONCE AGAIN TOWARDS THE LATER PART OF NEXT WEEK.

&&

.AVIATION...
A WEATHER FRONT APPROACHING THE STATE FROM THE NORTHWEST WILL PASS
OVER KAUAI LATE TONIGHT THEN WEAKEN AS IT CONTINUES SLOWLY EASTWARD.
THE FRONT IS EXPECTED TO REACH OAHU SATURDAY MORNING AND THE BIG
ISLAND BY SATURDAY AFTERNOON. GUSTY SOUTH TO SOUTHEAST WINDS AHEAD
OF THE FRONT WILL BE REPLACED BY WEAKER SOUTHWEST TO WEST WINDS
AFTER FRONTAL PASSAGE. A FEW SUNNY BREAKS ARE STILL POSSIBLE THIS
AFTERNOON...ESPECIALLY OVER THE BIG ISLAND...BUT WIDESPREAD VFR
CLOUDINESS WILL PREVAIL ALL AREAS THROUGH TOMORROW AFTERNOON. MVFR
CEILINGS IN SCATTERED SHOWERS ON KAUAI LATE TONIGHT AND EARLY
SATURDAY MORNING WILL LIKELY NECESSITATE AN AIRMET FOR MOUNTAIN
OBSCURATION.

&&

.MARINE...
A MUCH LARGER WNW SWELL IS STILL EXPECTED TO ARRIVE SATURDAY
AFTERNOON. SURF HEIGHTS ARE EXPECTED TO REACH WARNING LEVELS FOR THE
NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS BY SATURDAY
NIGHT. THIS PENDING SWELL WILL PEAK OVERNIGHT SATURDAY INTO SUNDAY
AND LIKELY TO REMAIN NEAR ADVISORY LEVELS THROUGH EARLY NEXT WEEK.
THE LEEWARD SHORES OF THE BIG ISLAND WILL PROBABLY SEE ADVISORY
LEVELS SURF BY LATE SATURDAY NIGHT AS WELL...AND MAY APPROACH
WARNING LEVELS ON SUNDAY.

ALTHOUGH THE INCREASING WINDS WILL BRING LOCALLY BREEZY
CONDITIONS OVER THE COAST WATERS...THE STRENGTH OF THE WINDS WILL
STAY BELOW SMALL CRAFT LEVEL. ON THE OTHER HAND...THE LARGE WNW
SWELL WILL PRETTY MUCH BRING SMALL CRAFT ADVISORY LEVEL SEAS
CONDITIONS FOR THE EXPOSED COASTAL WATERS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING FROM 6 PM SATURDAY TO 6 AM HST MONDAY FOR
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH
SHORE-OAHU KOOLAU-OLOMANA.

WIND ADVISORY UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS.

&&

DISCUSSION/MARINE...HUI
AVIATION...BEDAL

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:42 PM HSTWind AdvisoryHFOHawaii4 hr
Feb 28, 3:54 PM HSTHigh Surf WarningHFOHawaii, Honolulu, Kauai, Kalawao5 days
Feb 28, 7:05 PM HSTHigh Surf AdvisoryHFOHawaii20 hr
Feb 28, 9:34 PM HSTSmall Craft AdvisoryHFO5 days

Nearby

High Wind Warnings in Hawaii, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.